MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN INSUFFLATOR; INSUFFLATOR, LAPAROSCOPIC

COVIDIEN LP LLC NORTH HAVEN INSUFFLATOR; INSUFFLATOR, LAPAROSCOPIC
Model Number F104
Medical Device Problem Codes Leak/Splash (1354); Noise, Audible (3273)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, pre operatively, during demonstration, once the device was connected between the gas tank and the gas receptacle and they opened the gas valve, the insufflator had a sound of leaking inside itself and the device had a high pressure leak.The procedure was converted to a cholecystectomy due to the insufflator was not working.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned sample did not meet specification as received.Details regarding a visual inspection were not provided.The reported condition was confirmed.The investigation found that the high pressure control defective.The investigation found the most probable cause to be the pressure control.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation of the device noted that an air hose from co2 tanks was connected to the insufflator and a gas leak sound was heard inside the unit.Troubleshooting was performed and found a defective high pressure control.It was reported that the device made a strange noise and had a leak.The reported issue was confirmed.The most likely cause was traced to component failure.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, pre operatively, during demonstration, once the device was connected between the gas tank and the gas receptacle and the user opened the gas valve, the insufflator had a sound of leaking inside itself and the device had a high pressure leak.The operator performed trouble shooting found the high pressure control defective.The high pressure control was replaced and all was tested without issues.The procedure was converted to a cholecystectomy due to the insufflator was not working.

Brand Name
INSUFFLATOR
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8638800
Report Number1219930-2019-03092
Device Sequence Number19293905
Product Code HIF
UDI-Device Identifier04056702000011
UDI-Public04056702000011
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K030837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF104
Device Catalogue NumberF104
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer10/01/2019
03/26/2021
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date10/17/2019
04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;